MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 10/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was unhappy with the intraocular lens (iol) implanted into patient's right eye and was complaining of hazy vision.Additional information received revealed that the lens was explanted and another competitor lens of +12.0 diopter was used as the replacement.The pre-operative visual acuity was 20/80 and visual acuity post implantation with the original lens was 20/40.No other medical/ surgical intervention performed.The patient was still recovering from the explant surgery.No other information was provided.
 
Additional Manufacturer Narrative
Date of event: best estimate is between (b)(6) 2022 and (b)(6) 2022.The intraocular lens (iol) was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain additional information regarding the event; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information received indicated that the date of event which the patient¿s symptoms first were noticed was 10/25/22.Therefore, the following field was updated accordingly: section b3: date of event: 10/25/2022.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: dec 19, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received in a white plastic cap, covered with masking tape.A label with patient information was also received.Visual inspection under magnification revealed that the lens was received cut in half and coated in viscoelastic residue.The lens was cleaned and inspected under magnification and no issues that could cause or contribute to the complaint issue were identified.The complaint issues were not confirmed.The other observed issue during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Corrected data: based on the additional information received with the returned device, it was noted that the initial information populated in the sections "a2 and d6b" of the initial mdr were inadvertently incorrect.Therefore, the information has been corrected in this supplemental mdr report and the following fields were corrected as indicated below: section a2.Date of birth/age: on (b)(6) 1963 / 59 yrs.Section d6b.If explanted, give date: on (b)(6) 2022.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15988749
Report Number3012236936-2022-03052
Device Sequence Number14870957
Product Code MFK
UDI-Device Identifier05050474560574
UDI-Public(01)05050474560574(17)221016
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/16/2022
Device Model NumberZLB00
Device Catalogue NumberZLB00U0150
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer12/16/2022
01/12/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date12/27/2022
02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient RaceAsian